Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Dizziness, feeling faint, poor appetite, pins and needles in hands and legs. Vitamin B12 deficiency?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi, over the last 6-12 months I have had increasing bouts of the following:
dizziness and feeling faint
poor appetite
dull headache
weak and tired even with lots of sleep
pins and needles in hands and legs
poor memory
This may happen around 3 times a month. Currently I have felt this way for the last 4 days.
Could I be Vitamin B12 deificient? Could this be adrenal fatigue linked? Ending 2 years ago I had a period of extreme stress and trauma that lasted for 2 years. Could this be linked?
Posted Sun, 23 Sep 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 15 hours later
Dear XXXXXXX,
Thanks for writing in. From an endocrine perspective I can say you are having some features which are pointing towards adrenal insufficiency. The features of adrenal insuffiency include but not limited to chronic diarrhoea, nausea, vomiting, loss of appetite resulting in weight loss, hyperpigmentation of exposed skin areas and buccal cavity, patchy hypopigmented areas, pallor, extreme weakness, fatigue, and slow, sluggish movement and salt craving. But these symptoms are not specific for adrenal insuffiency. Symptoms of vit b12 deficiency are also pretty much non specific.
These symptoms can be seen in many different medical and psychological conditions. So just based on the symptom profile it is difficult to say if you are having any particular condition or not. It has to be correlated with physical examination findings and investigations. Physchologic stress like the one you had could also be responsible.
Biochemical testing with ACTH, cortisol, sodium and potassium levels, will help to rule out adrenal problem. Vit B12 levels can similarly be checked for treated. If the tests are negative, then the possibility of a non endocrine problem like psychological stress or depression becomes highly probable.
I would request you to subject your self for a panel of tests with the help of your familydoctor to rule out these conditions. You cant do them without the help of your doctor. So discuss with your doctor regarding testing for adrenal insufficiency and b12 deficiency and other routine blood tests as well. We can decide further on the basis of results of these tests.
Revert back to me for any further queries. Wishing you good health and speedy recovery.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
,  

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor